Jannah Theme License is not validated, Go to the theme options page to validate the license, You need a single license for each domain name.
Health

Kirsty Thain choked to death on chip butty, inquest hears

Image source, Family picture

Legend,

Kirsty Thain had been detained under the Mental Health Act

A woman died after choking on food while under intensive observation at a psychiatric hospital, an inquest heard.

Kirsty Thain, 36, from Wakefield, choked on a flea at Kendray Hospital, Barnsley, in July 2020.

She had been considered high risk due to previous attempts to kill herself, including by choking, and staff had been instructed to keep her at arm’s length when she ate.

The hearing at Sheffield Forensic Center is expected to last three days.

The inquest heard that Ms Thain was voluntarily admitted to Fieldhead Hospital in early 2019.

Laura Garfoot, of the South West Yorkshire Partnership NHS Foundation Trust, said in a statement that she was then detained under the Mental Health Act and transferred to Kendray Hospital in October 2019.

The inquest heard Ms Thain attempted to choke on food twice before her death on July 9, 2020.

On both occasions she had been the subject of the highest level of observation and a member of staff had intervened.

Legend,

The investigation is taking place at the Sheffield Forensic Center

On the day of her death, the jury heard she was caught trying to hide part of a veggie burger in her clothes and attempted to choke twice before falling. smother with the potato chip sandwich.

Although staff attempted to dislodge the food and perform CPR on her, she was pronounced dead by paramedics, the inquest was told.

The court heard Ms Thain was involved in around 50 incidents of self-harm or suicide attempts during her hospital stay, including 27 at Kendray Hospital.

Giving evidence, Sergeant James Bailey, of South Yorkshire Police, said that on the day of her death, Ms Thain was mistakenly given 125 mg of pregabalin, five times the prescribed dose.

Side effects of the drug can include suicidal thoughts, he said.

However, he added that she had been examined by a doctor who concluded there had been “no adverse effects”, given Ms Thain had previously been taking up to 400mg a day.

Dr. Piyush Prashar, the clinician in charge of Ms. Thain, told the hearing that suicidal thoughts were a rare side effect and that he did not think an accidental overdose would have significantly increased her risk.

Gn En gealth

Back to top button